Alert archive / Michigan / High Wind Warnings in 2015

High Wind Warning 1, NWS Grand Rapids, MI

November 11, 201515 counties in Michigan

NWS Grand Rapids, MI issued this high wind warning at Nov 11, 2015, 3:26 PM EST for 15 counties in Michigan. It took effect at Nov 12, 2015, 1:00 AM EST. It was in force for 15 hr. 20 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Nov 11, 2015, 3:26 PM EST (20:26 UTC)
In effect from
Nov 12, 2015, 1:00 AM EST
Expired
Nov 12, 2015, 3:49 PM EST
In force
15 hr
Issued by
NWS Grand Rapids, MI

Counties Allegan County, MI, Barry County, MI, Calhoun County, MI, Clinton County, MI, Eaton County, MI, Ingham County, MI, Ionia County, MI, Jackson County, MI, Kalamazoo County, MI, Kent County, MI, Mason County, MI, Muskegon County, MI, Oceana County, MI, Ottawa County, MI, Van Buren County, MI

The radar

The Grand Rapids radar (KGRR), 11 km from the middle of the area, began a volume at 20:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Nov 12, 5:12 AM ESTNON-TSTM WND GST 54Macatawa, MIBUOY STATION HOLLAND HARBOR /HLNM4/
Nov 12, 5:41 AM ESTNON-TSTM WND GST 522 S Holland, MIASOS STATION W MICH REGIONAL ARPT /BIV/
Nov 12, 5:51 AM ESTNON-TSTM WND GST 481 Wnw Battle Creek, MIASOS STATION W K KELLOGG AIRPORT /BTL/
Nov 12, 5:57 AM ESTNON-TSTM WND GST 531 Wnw Battle Creek, MIASOS STATION W K KELLOGG AIRPORT /BTL/
Nov 12, 6:09 AM ESTNON-TSTM WND GST 531 Ne Norton Shores, MIASOS STATION MUSKEGON COUNTY AIRPORT /MKG/
Nov 12, 6:13 AM ESTNON-TSTM WND GST 40Marshall, MIAWOS STATION MARSHALL BROOKS FIELD /RMY/
Nov 12, 6:18 AM ESTNON-TSTM WND GST 55Macatawa, MIBUOY STATION HOLLAND HARBOR /HLNM4/
Nov 12, 6:35 AM ESTNON-TSTM WND GST 411 Ene Charlotte, MIAWOS STATION CHARLOTTE FITCH BEACH ARPT /FPK/
Nov 12, 6:50 AM ESTNON-TSTM WND GST 514 Nw Roosevelt Park, MIGLERL MARINE STATION MUSKEGON GLERL /MKGM4/
Nov 12, 7:16 AM ESTNON-TSTM WND GST 442 N Edgemont Park, MIASOS STATION CAPITAL CITY AIRPORT /LAN/
Nov 12, 7:18 AM ESTNON-TSTM WND GST 443 Ne Portage, MIASOS STATION KZOO/BATTLE CREEK INTL AIRPORT /AZO/
Nov 12, 7:24 AM ESTNON-TSTM WND GST 483 Ene Kentwood, MIASOS STATION GERALD R FORD INTL /GRR/
Nov 12, 7:30 AM ESTNON-TSTM WND GST 56Macatawa, MIBUOY STATION HOLLAND HARBOR /HLNM4/
Nov 12, 8:15 AM ESTNON-TSTM WND GST 453 Sse South Haven, MIAWOS STATION SOUTH HAVEN RGNL ARPT /LWA/
Nov 12, 8:33 AM ESTNON-TSTM WND GST 453 S Ionia, MIAWOS STATION IONIA COUNTY ARPT /Y70/
Nov 12, 8:35 AM ESTNON-TSTM WND GST 402 Se Mason, MIAWOS STATION MASON JEWETT ARPT /TEW/
Nov 12, 10:53 AM ESTNON-TSTM WND GST 433 Wnw Jackson, MIASOS STATION JACKSON COUNTY-REYNOLDS FIELD AIRPORT /JXN/
Nov 12, 2:35 PM ESTNON-TSTM WND GST 523 Ene Kentwood, MIASOS STATION GERALD R FORD INTL /GRR/
Nov 12, 3:41 PM ESTNON-TSTM WND GST 522 S Holland, MIASOS STATION W MICH REGIONAL ARPT /BIV/
Nov 12, 3:50 PM ESTNON-TSTM WND GST 458 Nnw Ludington, MIGLOS MARINE STATION BIG SABLE POINT /BSBM4/

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 8.4 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2015-11-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2015-11-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 22 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1548 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
22 m²/s²
0-3 km storm-relative helicity
8 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

929 
WWUS73 KGRR 112026
NPWGRR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
326 PM EST WED NOV 11 2015


MIZ056>059-064>067-071>074-120430-
/O.UPG.KGRR.HW.A.0001.151112T1000Z-151113T1500Z/
/O.NEW.KGRR.HW.W.0001.151112T0600Z-151113T1000Z/
OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-INGHAM-VAN BUREN-
KALAMAZOO-CALHOUN-JACKSON-
INCLUDING THE CITIES OF...JENISON...GRAND RAPIDS...IONIA...
ST. JOHNS...HOLLAND...HASTINGS...CHARLOTTE...LANSING...
SOUTH HAVEN...KALAMAZOO...BATTLE CREEK...JACKSON
326 PM EST WED NOV 11 2015

...HIGH WIND WARNING IN EFFECT FROM 1 AM THURSDAY TO 5 AM EST
FRIDAY...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT FROM 1 AM THURSDAY TO 5 AM EST
FRIDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

HAZARDOUS WEATHER...

 * WEST WINDS 25 TO 35 MPH WITH GUSTS TO NEAR 60 MPH WILL DEVELOP
   VERY LATE TONIGHT AND CONTINUE THROUGH THURSDAY NIGHT.

IMPACTS...

 * SCATTERED POWER OUTAGES PROBABLE.

 * HIGH PROFILE VEHICLES ON NORTH SOUTH ROADS MAY HAVE DIFFICULTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * WEATHER PREPAREDNESS INFORMATION IS AVAILABLE ON LINE AT
   HTTP://GO.USA.GOV/5OG.

&&

$$

MIZ037-043-050-120430-
/O.NEW.KGRR.HW.W.0001.151112T0600Z-151113T1000Z/
MASON-OCEANA-MUSKEGON-
INCLUDING THE CITIES OF...LUDINGTON...HART...MUSKEGON
326 PM EST WED NOV 11 2015

...HIGH WIND WARNING IN EFFECT FROM 1 AM THURSDAY TO 5 AM EST
FRIDAY...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT FROM 1 AM THURSDAY TO 5 AM EST
FRIDAY. 

HAZARDOUS WEATHER...

 * WEST WINDS 25 TO 35 MPH WITH GUSTS TO NEAR 60 MPH WILL DEVELOP
   VERY LATE TONIGHT AND CONTINUE THROUGH THURSDAY NIGHT.

IMPACTS...

 * SCATTERED POWER OUTAGES PROBABLE.

 * HIGH PROFILE VEHICLES ON NORTH SOUTH ROADS MAY HAVE DIFFICULTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * WEATHER PREPAREDNESS INFORMATION IS AVAILABLE ON LINE AT
   HTTP://GO.USA.GOV/5OG.

&&

$$

MIZ038>040-044>046-051-052-120430-
/O.NEW.KGRR.WI.Y.0002.151112T0600Z-151113T1000Z/
LAKE-OSCEOLA-CLARE-NEWAYGO-MECOSTA-ISABELLA-MONTCALM-GRATIOT-
INCLUDING THE CITIES OF...BALDWIN...REED CITY...CLARE...FREMONT...
BIG RAPIDS...MOUNT PLEASANT...GREENVILLE...ALMA
326 PM EST WED NOV 11 2015

...WIND ADVISORY IN EFFECT FROM 1 AM THURSDAY TO 5 AM EST
FRIDAY...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 1 AM THURSDAY TO 5 AM EST
FRIDAY. 

HAZARDOUS WEATHER...

 * WEST WINDS 25 TO 35 MPH WITH GUSTS TO NEAR 50 MPH WILL DEVELOP
   VERY LATE TONIGHT AND CONTINUE THROUGH THURSDAY NIGHT.

IMPACTS...

 * ISOLATED POWER OUTAGES POSSIBLE.

 * HIGH PROFILE VEHICLES ON NORTH SOUTH ROADS MAY HAVE DIFFICULTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
   HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

 * WEATHER PREPAREDNESS INFORMATION IS AVAILABLE ON LINE AT 
   HTTP://GO.USA.GOV/5OG. 

&&

$$

LAURENS
5 follow-up statements
392 
WWUS73 KGRR 120235
NPWGRR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
935 PM EST WED NOV 11 2015

DEFAULT OVERVIEW SECTION
MIZ037-043-050-056>059-064>067-071>074-121045-
/O.CON.KGRR.HW.W.0001.151112T0600Z-151113T1000Z/
MASON-OCEANA-MUSKEGON-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-
EATON-INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
INCLUDING THE CITIES OF...LUDINGTON...HART...MUSKEGON...JENISON...
GRAND RAPIDS...IONIA...ST. JOHNS...HOLLAND...HASTINGS...
CHARLOTTE...LANSING...SOUTH HAVEN...KALAMAZOO...BATTLE CREEK...
JACKSON
935 PM EST WED NOV 11 2015

...HIGH WIND WARNING REMAINS IN EFFECT FROM 1 AM THURSDAY TO 5 AM
EST FRIDAY...

HAZARDOUS WEATHER...

 * WEST WINDS 25 TO 35 MPH WITH GUSTS TO NEAR 60 MPH WILL 
   DEVELOP VERY LATE TONIGHT AND CONTINUE THROUGH THURSDAY 
   NIGHT. 

IMPACTS...

 * SCATTERED POWER OUTAGES PROBABLE.

 * HIGH PROFILE VEHICLES ON NORTH SOUTH ROADS MAY HAVE 
   DIFFICULTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * WEATHER PREPAREDNESS INFORMATION IS AVAILABLE ON LINE AT 
   HTTP://GO.USA.GOV/5OG. 

&&

$$

MIZ038>040-044>046-051-052-121045-
/O.CON.KGRR.WI.Y.0002.151112T0600Z-151113T1000Z/
LAKE-OSCEOLA-CLARE-NEWAYGO-MECOSTA-ISABELLA-MONTCALM-GRATIOT-
INCLUDING THE CITIES OF...BALDWIN...REED CITY...CLARE...FREMONT...
BIG RAPIDS...MOUNT PLEASANT...GREENVILLE...ALMA
935 PM EST WED NOV 11 2015

...WIND ADVISORY REMAINS IN EFFECT FROM 1 AM THURSDAY TO 5 AM EST
FRIDAY...

HAZARDOUS WEATHER...

 * WEST WINDS 25 TO 35 MPH WITH GUSTS TO NEAR 50 MPH WILL 
   DEVELOP VERY LATE TONIGHT AND CONTINUE THROUGH THURSDAY 
   NIGHT. 

IMPACTS...

 * ISOLATED POWER OUTAGES POSSIBLE.

 * HIGH PROFILE VEHICLES ON NORTH SOUTH ROADS MAY HAVE 
   DIFFICULTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR 
   HIGH PROFILE VEHICLES. USE EXTRA CAUTION. 

 * WEATHER PREPAREDNESS INFORMATION IS AVAILABLE ON LINE AT 
   HTTP://GO.USA.GOV/5OG. 

&&

$$
386 
WWUS73 KGRR 120840
NPWGRR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
340 AM EST THU NOV 12 2015

DEFAULT OVERVIEW SECTION
MIZ037-043-050-056>059-064>067-071>074-121645-
/O.CON.KGRR.HW.W.0001.000000T0000Z-151113T1000Z/
MASON-OCEANA-MUSKEGON-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-
EATON-INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
INCLUDING THE CITIES OF...LUDINGTON...HART...MUSKEGON...JENISON...
GRAND RAPIDS...IONIA...ST. JOHNS...HOLLAND...HASTINGS...
CHARLOTTE...LANSING...SOUTH HAVEN...KALAMAZOO...BATTLE CREEK...
JACKSON
340 AM EST THU NOV 12 2015

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM EST FRIDAY...

HAZARDOUS WEATHER...

 * WEST WINDS 25 TO 35 MPH WITH GUSTS TO NEAR 60 MPH WILL DEVELOP
   TODAY AND CONTINUE THROUGH TONIGHT.

IMPACTS...

 * SCATTERED POWER OUTAGES LIKELY.

 * HIGH PROFILE VEHICLES ON NORTH SOUTH ROADS MAY HAVE 
   DIFFICULTY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * WEATHER PREPAREDNESS INFORMATION IS AVAILABLE ON LINE AT 
   HTTP://GO.USA.GOV/5OG. 

&&

$$

MIZ038>040-044>046-051-052-121645-
/O.CON.KGRR.WI.Y.0002.000000T0000Z-151113T1000Z/
LAKE-OSCEOLA-CLARE-NEWAYGO-MECOSTA-ISABELLA-MONTCALM-GRATIOT-
INCLUDING THE CITIES OF...BALDWIN...REED CITY...CLARE...FREMONT...
BIG RAPIDS...MOUNT PLEASANT...GREENVILLE...ALMA
340 AM EST THU NOV 12 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST FRIDAY...

HAZARDOUS WEATHER...

 * WEST WINDS 25 TO 35 MPH WITH GUSTS TO NEAR 50 MPH WILL DEVELOP
   TODAY AND CONTINUE THROUGH TONIGHT.

IMPACTS...

 * ISOLATED POWER OUTAGES POSSIBLE.

 * HIGH PROFILE VEHICLES ON NORTH SOUTH ROADS MAY HAVE 
   DIFFICULTY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR 
   HIGH PROFILE VEHICLES. USE EXTRA CAUTION. 

 * WEATHER PREPAREDNESS INFORMATION IS AVAILABLE ON LINE AT 
   HTTP://GO.USA.GOV/5OG. 

&&

$$
652 
WWUS73 KGRR 120840 CCA
NPWGRR

URGENT - WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
340 AM EST THU NOV 12 2015


MIZ037-043-050-056>059-064>067-071>074-121645-
/O.CON.KGRR.HW.W.0001.000000T0000Z-151113T1000Z/
MASON-OCEANA-MUSKEGON-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-
EATON-INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
INCLUDING THE CITIES OF...LUDINGTON...HART...MUSKEGON...JENISON...
GRAND RAPIDS...IONIA...ST. JOHNS...HOLLAND...HASTINGS...
CHARLOTTE...LANSING...SOUTH HAVEN...KALAMAZOO...BATTLE CREEK...
JACKSON
340 AM EST THU NOV 12 2015

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM EST FRIDAY...

HAZARDOUS WEATHER...

 * WEST WINDS 25 TO 35 MPH WITH GUSTS TO NEAR 60 MPH WILL DEVELOP
   TODAY AND CONTINUE THROUGH TONIGHT.

IMPACTS...

 * SCATTERED POWER OUTAGES LIKELY.

 * HIGH PROFILE VEHICLES ON NORTH SOUTH ROADS MAY HAVE 
   DIFFICULTY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * WEATHER PREPAREDNESS INFORMATION IS AVAILABLE ON LINE AT 
   HTTP://GO.USA.GOV/5OG. 

&&

$$

MIZ038>040-044>046-051-052-121645-
/O.CON.KGRR.WI.Y.0002.000000T0000Z-151113T1000Z/
LAKE-OSCEOLA-CLARE-NEWAYGO-MECOSTA-ISABELLA-MONTCALM-GRATIOT-
INCLUDING THE CITIES OF...BALDWIN...REED CITY...CLARE...FREMONT...
BIG RAPIDS...MOUNT PLEASANT...GREENVILLE...ALMA
340 AM EST THU NOV 12 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST FRIDAY...

HAZARDOUS WEATHER...

 * WEST WINDS 25 TO 35 MPH WITH GUSTS TO NEAR 50 MPH WILL DEVELOP
   TODAY AND CONTINUE THROUGH TONIGHT.

IMPACTS...

 * ISOLATED POWER OUTAGES POSSIBLE.

 * HIGH PROFILE VEHICLES ON NORTH SOUTH ROADS MAY HAVE 
   DIFFICULTY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR 
   HIGH PROFILE VEHICLES. USE EXTRA CAUTION. 

 * WEATHER PREPAREDNESS INFORMATION IS AVAILABLE ON LINE AT 
   HTTP://GO.USA.GOV/5OG. 

&&

$$
539 
WWUS73 KGRR 121603
NPWGRR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1103 AM EST THU NOV 12 2015

MIZ037-043-050-056>059-064>067-071>074-130015-
/O.CON.KGRR.HW.W.0001.000000T0000Z-151113T1000Z/
MASON-OCEANA-MUSKEGON-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-
EATON-INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
INCLUDING THE CITIES OF...LUDINGTON...HART...MUSKEGON...JENISON...
GRAND RAPIDS...IONIA...ST. JOHNS...HOLLAND...HASTINGS...
CHARLOTTE...LANSING...SOUTH HAVEN...KALAMAZOO...BATTLE CREEK...
JACKSON
1103 AM EST THU NOV 12 2015

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM EST FRIDAY...

HAZARDOUS WEATHER...

 * WEST WINDS WILL INCREASE TO 25 TO 35 MPH WITH GUSTS TO NEAR 55
   MPH THIS AFTERNOON AND CONTINUE THROUGH TONIGHT.

IMPACTS...

 * SCATTERED POWER OUTAGES LIKELY.

 * HIGH PROFILE VEHICLES ON NORTH SOUTH ROADS MAY HAVE 
   DIFFICULTY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * WEATHER PREPAREDNESS INFORMATION IS AVAILABLE ON LINE AT 
   HTTP://GO.USA.GOV/5OG. 

&&

$$

MIZ038>040-044>046-051-052-130015-
/O.CON.KGRR.WI.Y.0002.000000T0000Z-151113T1000Z/
LAKE-OSCEOLA-CLARE-NEWAYGO-MECOSTA-ISABELLA-MONTCALM-GRATIOT-
INCLUDING THE CITIES OF...BALDWIN...REED CITY...CLARE...FREMONT...
BIG RAPIDS...MOUNT PLEASANT...GREENVILLE...ALMA
1103 AM EST THU NOV 12 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST FRIDAY...

HAZARDOUS WEATHER...

 * WEST WINDS WILL INCREASE TO 20 TO 30 MPH WITH GUSTS TO NEAR 45
   MPH THIS AFTERNOON AND CONTINUE THROUGH TONIGHT.

IMPACTS...

 * ISOLATED POWER OUTAGES POSSIBLE.

 * HIGH PROFILE VEHICLES ON NORTH SOUTH ROADS MAY HAVE 
   DIFFICULTY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR 
   HIGH PROFILE VEHICLES. USE EXTRA CAUTION. 

 * WEATHER PREPAREDNESS INFORMATION IS AVAILABLE ON LINE AT 
   HTTP://GO.USA.GOV/5OG. 

&&

$$
333 
WWUS73 KGRR 122049
NPWGRR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
349 PM EST THU NOV 12 2015

MIZ037-043-050-056>059-064>067-071>074-130500-
/O.CAN.KGRR.HW.W.0001.000000T0000Z-151113T1000Z/
/O.EXA.KGRR.WI.Y.0002.000000T0000Z-151113T1000Z/
MASON-OCEANA-MUSKEGON-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-
EATON-INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
INCLUDING THE CITIES OF...LUDINGTON...HART...MUSKEGON...JENISON...
GRAND RAPIDS...IONIA...ST. JOHNS...HOLLAND...HASTINGS...
CHARLOTTE...LANSING...SOUTH HAVEN...KALAMAZOO...BATTLE CREEK...
JACKSON
349 PM EST THU NOV 12 2015

...WIND ADVISORY IN EFFECT UNTIL 5 AM EST FRIDAY...
...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 5 AM EST FRIDAY. THE HIGH
WIND WARNING HAS BEEN CANCELLED. 

HAZARDOUS WEATHER...

 * WEST WINDS 20 TO 30 MPH WITH GUSTS TO 50 MPH.

IMPACTS...

 * SCATTERED POWER OUTAGES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
   HIGH PROFILE VEHICLES ON NORTH SOUTH ROADS. USE EXTRA CAUTION.

 * WEATHER PREPAREDNESS INFORMATION IS AVAILABLE ON LINE AT 
   HTTP://GO.USA.GOV/5OG. 

&&

$$

MIZ038>040-044>046-051-052-130500-
/O.CON.KGRR.WI.Y.0002.000000T0000Z-151113T1000Z/
LAKE-OSCEOLA-CLARE-NEWAYGO-MECOSTA-ISABELLA-MONTCALM-GRATIOT-
INCLUDING THE CITIES OF...BALDWIN...REED CITY...CLARE...FREMONT...
BIG RAPIDS...MOUNT PLEASANT...GREENVILLE...ALMA
349 PM EST THU NOV 12 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST FRIDAY...

HAZARDOUS WEATHER...

 * WEST WINDS 20 TO 30 MPH WITH GUSTS TO 45 MPH.

IMPACTS...

 * ISOLATED POWER OUTAGES POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
   HIGH PROFILE VEHICLES ON NORTH SOUTH ROADS. USE EXTRA CAUTION.

 * WEATHER PREPAREDNESS INFORMATION IS AVAILABLE ON LINE AT 
   HTTP://GO.USA.GOV/5OG. 

&&

$$

MEADE

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Rapids, MI wrote its last area forecast discussion before this high wind warning went out at Nov 11, 1:01 PM EST, 2 hours 25 minutes earlier.

Area forecast discussion, Nov 11, 1:01 PM EST, 2 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
101 PM EST WED NOV 11 2015

LATEST UPDATE...
AVIATION

.SYNOPSIS...
ISSUED AT 328 AM EST WED NOV 11 2015

A VERY DYNAMIC FALL STORM IS DEVELOPING IN THE PLAINS AND WILL
QUICKLY MOVE TO NORTHERN LOWER MICHIGAN BY THURSDAY AFTERNOON.
SHOWERS AND PERHAPS A THUNDERSTORM WILL PRECEDE THE STORM THIS
EVENING FOLLOWED BY INCREASING WINDS. WE/RE HEADED TOWARD A LONG
DURATION WIND EVENT WITH WIND GUSTS 45-55 MPH FROM LATE TONIGHT
THROUGH THURSDAY NIGHT. POWER OUTAGES ARE LIKELY ALONG WITH LAKE
SHORE FLOODING AND BEACH/DUNE EROSION. COLDER AIR WILL FLOW IN
BEHIND THE STORM AND PRODUCE MIXED RAIN AND SNOW SHOWERS FRIDAY.

&&

.SHORT TERM...(TODAY THROUGH FRIDAY)
ISSUED AT 328 AM EST WED NOV 11 2015

FORECAST CONCERNS MAINLY DEAL WITH THE WIND AS THE STRONG FALL STORM
APPROACHES.

THE MODELS HAVE TRENDED A BIT FARTHER SOUTHEAST WITH THE TRACK OF
THE LOW SINCE YESTERDAY BUT ARE IN PRETTY GOOD AGREEMENT ON
INTENSITY...DEEPENING THE LOW TO AROUND 983 MB BY 12Z THURSDAY.

WE/RE GOING TO SEE SHOWERS AND PERHAPS A THUNDERSTORM DEVELOP AS THE
OCCLUDED FRONT PUSHES THROUGH THE CWA TONIGHT. TIMING ISN'T GREAT
FOR SEVERE STORMS. HOWEVER WITH STRONG WINDS IN THE LOWER LEVELS AND
STRONG MIXING...IT WON'T TAKE MUCH TO PULL DOWN STRONG WINDS. THE
ENTIRE CWA IS IN A MARGINAL RISK FOR SEVERE STORMS TONIGHT MAINLY
FOR WINDS.

SFC WINDS WILL INCREASE SUBSTANTIALLY THURSDAY MORNING AS COLDER AIR
WRAPS INTO THE SYSTEM. BUFKIT WIND PROFILES/SOUNDINGS SUGGEST THE
INVERSION MIXES OUT PRIOR TO SUNRISE AND WE MIX INTO THE 50-60 KT
LAYER. WE OPTED TO FOLLOW THE GFS AS THE NAM SEEMED TO INITIALIZE
TOO COOL IN THE BOUNDARY LAYER AND SO DIDN'T HAVE REALISTIC MIXING
HEIGHTS. AS A RESULT OF THIS WIND GUSTS OVER 50 MPH SEEMS POSSIBLE
ACROSS THE SOUTHERN CWA AND WE ISSUED A HIGH WIND WATCH THURSDAY
INTO FRIDAY MORNING FOR THIS POTENTIAL. THE NORTHERN CWA WILL LIKELY
NEED A WIND ADVISORY DURING THIS TIME AS WELL...THURSDAY AND
THURSDAY NIGHT.

WINDS WILL GRADUALLY DIMINISH FRIDAY AS THE STORM MOVES EAST BUT
SECONDARY SHOT OF COLDER AIR WILL MOVE ACROSS THE CWA FRIDAY. THIS
WILL RESULT IN MIXED RAIN AND SNOW SHOWERS AND TEMPS HOLDING IN THE
LOWER TO MID 40S.

.LONG TERM...(FRIDAY NIGHT THROUGH TUESDAY)
ISSUED AT 328 AM EST WED NOV 11 2015

NO BIG STORMS IN THE EXTENDED PERIOD. THE LONGWAVE TROUGH MOVES EAST
EARLY IN THE PERIOD FOLLOWED BY MILDER AND EVENTUALLY WET WEATHER
EARLY NEXT WEEK.

SNOW SHOWERS SHOULD BE ENDING FRIDAY EVENING AS INVERSION HEIGHTS
LOWER BLO 5 KFT. SFC RIDGING BRINGS FAIR WEATHER FOR THE REST OF THE
WEEKEND...THEN A MOIST RETURN FLOW SETS UP FOR MONDAY WITH PLAINS
CYCLOGENESIS MOVING EAST AND BRINGING AN EXTENDED PERIOD OF CLOUDS
AND SHOWERS MONDAY THROUGH TUESDAY AND BEYOND.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z THURSDAY AFTERNOON)
ISSUED AT 101 PM EST WED NOV 11 2015

VFR WEATHER WILL DOMINATE THROUGH 05Z OR SO LATE TONIGHT. AN AREA
OF SHOWERS WITH POSSIBLE EMBEDDED THUNDER WILL SWEEP THROUGH ALL
TAF SITES AFTER 04-05Z...REDUCING CIGS TO MVFR. SOUTHEAST WINDS
WILL INCREASE AFTER 00Z THIS EVENING...GUSTING TO AROUND 30 KTS
OVERNIGHT. SOME GOOD MIXING IN SHOWERS OR THUNDERSTORMS MAY BRING
DOWN OCCASIONAL HIGHER GUSTS. WINDS WILL VEER SOUTHWESTERLY AFTER
DAYBREAK THURSDAY AND INCREASE IN INTENSITY.

THE HIGHEST WINDS WILL OCCUR AFTER NOON ON THURSDAY AND PERSISTING
THROUGH THE AFTERNOON AND EVENING. GUSTS OVER 40 KTS ARE EXPECTED.

&&

.MARINE...
ISSUED AT 328 AM EST WED NOV 11 2015

GALES WILL DEVELOP THIS EVENING AS THE STORM APPROACHES. WHEN COLD
AIR BEGINS TO FUNNEL INTO THE SYSTEM LATE TONIGHT/EARLY FRIDAY STORM
FORCE WINDS TO 50KTS ARE POSSIBLE. AS A RESULT WE HAVE GONE WITH A
GALE WARNING FROM GRAND HAVEN SOUTH TONIGHT FOLLOWED BY A STORM
WARNING. NORTH OF GRAND HAVEN GALES ARE EXPECTED INTO FRIDAY
MORNING. WAVES WILL BUILD TO 10-15 FEET ACROSS THE SOUTHERN
NEARSHORE AREA WHICH WILL PRODUCE LAKE SHORE FLOODING ALONG WITH
BEACH AND DUNE EROSION.

&&

.HYDROLOGY...
ISSUED AT 253 PM EST TUE NOV 10 2015

A STRONG FALL STORM IS STILL EXPECTED TO BRING RAIN WEDNESDAY
EVENING THROUGH FRIDAY. MOST OF THE RAINFALL WILL FALL WEDNESDAY
EVENING THROUGH THURSDAY...WITH LIGHTER LAKE EFFECT RAIN AND SNOW
SHOWERS ON FRIDAY.

IN GENERAL...AROUND 0.50-1.00 INCHES OF RAIN IS POSSIBLE THROUGH
FRIDAY...WITH HIGHER AMOUNTS TO THE NORTHWEST. MOST LOCATIONS WILL
SEE LESS THAN 0.75 INCHES...BUT THE LUDINGTON AREA COULD SEE
RAINFALL AMOUNTS EXCEEDING 0.75 INCHES. THIS RAINFALL IS NOT
EXPECTED TO HAVE SIGNIFICANT FLOODING IMPACTS. LOCALIZED PONDING OF
WATER COULD RESULT FROM HEAVIER RAIN IN A THUNDERSTORM. BUT THERE
WILL JUST BE A NARROW WINDOW OF OPPORTUNITY FOR ISOLATED
THUNDERSTORMS LATE WEDNESDAY EVENING.

A SEPARATE IMPACT COULD BE MARINE-RELATED HYDRO ISSUES RIGHT ALONG
THE LAKESHORE. DUE TO HIGHER WATER LEVELS AND STRONG
WINDS...LAKESHORE FLOODING WILL BE POSSIBLE WEDNESDAY NIGHT INTO
FRIDAY.

&&

.GRR WATCHES/WARNINGS/ADVISORIES...
MI...HIGH WIND WATCH FROM LATE TONIGHT THROUGH FRIDAY MORNING FOR
     MIZ056>059-064>067-071>074.

     LAKESHORE FLOOD WARNING FROM 5 AM THURSDAY TO 10 AM EST FRIDAY
     FOR MIZ056-064-071.

LM...GALE WARNING FROM 7 PM THIS EVENING TO 10 AM EST FRIDAY FOR
     LMZ847>849.

     STORM WARNING FROM 5 AM THURSDAY TO 10 AM EST FRIDAY FOR
     LMZ844>846.

     GALE WARNING FROM 7 PM THIS EVENING TO 5 AM EST THURSDAY FOR
     LMZ844>846.

&&

SYNOPSIS...04
SHORT TERM...04
LONG TERM...OSTUNO
AVIATION...EBW
HYDROLOGY...EBW
MARINE...04
Hazardous weather outlook, Nov 11, 5:23 AM EST, 10 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
523 AM EST WED NOV 11 2015

MIZ037>040-043>046-050>052-056>059-064>067-071>074-121030-
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-
MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-
INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
523 AM EST WED NOV 11 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THERE IS A MARGINAL RISK OF SEVERE STORMS TONIGHT. A NARROW LINE
OF THUNDERSTORMS COULD MOVE THROUGH LATE THIS EVENING WITH STRONG
DAMAGING WINDS.

STRONG WINDS ARE EXPECTED TO PERSIST AFTER THE STORMS MOVE THROUGH
WITH SOME GUSTS OVER 50 MPH...ESPECIALLY ALONG THE LAKE MICHIGAN
COAST.

THE STRONG WINDS WILL GENERATE LARGE WAVES ON LAKE MICHIGAN AND
THESE COULD CAUSE COASTAL FLOODING AND BEACH EROSION BY LATE
TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

STRONG WINDS WILL CONTINUE THURSDAY AND FRIDAY WITH SOME GUSTS
OVER 50 MPH...ESPECIALLY ALONG THE LAKE MICHIGAN COAST.

LARGE WAVES ON LAKE MICHIGAN AND THESE COULD CAUSE COASTAL
FLOODING AND BEACH EROSION THURSDAY AND FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

LMZ844>849-121030-
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
523 AM EST WED NOV 11 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

WINDS AND WAVES WILL BEGIN BUILDING THIS EVENING AND GALES ARE
EXPECTED BY THIS EVENING. STORM FORCE WINDS ARE EXPECTED BY LATE
TONIGHT SOUTH OF GRAND HAVEN.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

WINDS TO GALE AND STORM FORCE AND WAVES OVER 10 FEET WILL MAKE FOR
HAZARDOUS CONDITIONS ON LAKE MICHIGAN THURSDAY AND INTO FRIDAY.

OSTUNO

The office that day

Everything else NWS Grand Rapids, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 11, 3:45 AM ESTGale WarningGRR12 hr
Nov 11, 3:45 AM ESTStorm WarningGRR36 hr
Nov 11, 3:58 AM ESTLakeshore Flood WarningGRRAllegan, Mason, Muskegon, Oceana, Ottawa, Van Buren36 hr
Nov 11, 4:49 AM ESTHigh Wind WatchGRRAllegan, Barry, Calhoun, Clinton, Eaton, Ingham and 6 more11 hr
Nov 11, 3:26 PM ESTWind AdvisoryGRRAllegan, Barry, Calhoun, Clare, Clinton, Eaton and 17 more36 hr

Nearby

High Wind Warnings in Michigan, 2015Every high wind warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.